Alert archive / Kentucky / Flash Flood Warnings in 2017

Flash Flood Warning 19, NWS Jackson, KY

June 13, 2017Harlan County, Leslie County, Perry County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 13, 2017, 6:03 PM EDT for Harlan County, Leslie County, Perry County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 6:03 PM EDT (22:03 UTC)
Expired
Jun 13, 2017, 9:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Harlan County, KY, Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1831 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WGUS53 KJKL 132203
FFWJKL
KYC095-131-193-140100-
/O.NEW.KJKL.FF.W.0019.170613T2203Z-170614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
603 PM EDT TUE JUN 13 2017

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  North central Harlan County in southeastern Kentucky...
  Leslie County in southeastern Kentucky...
  Southeastern Perry County in southeastern Kentucky...

* Until 900 PM EDT

* At 603 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Hyden, Big Fork, Leatherwood, Hoskinston, Essie, Cinda, Arthur, Big
  Laurel, Dryhill, Smilax, Mozelle, Daley, Kaliopi, Asher, Bobs Fork,
  Thousandsticks, Napier, Cutshin, Stinnett and Yeaddiss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3704 8352 3714 8356 3718 8354 3720 8351
      3722 8351 3726 8348 3713 8308 3699 8314
      3690 8325

$$

SHALLENBERGER
2 follow-up statements
868 
WGUS73 KJKL 132321
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
721 PM EDT TUE JUN 13 2017

KYC095-131-193-140100-
/O.CON.KJKL.FF.W.0019.000000T0000Z-170614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harlan KY-Leslie KY-Perry KY-
721 PM EDT TUE JUN 13 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTH CENTRAL HARLAN...LESLIE AND SOUTHEASTERN PERRY COUNTIES...

At 720 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to two inches of rain fell earlier 
from thunderstorms in the warned area. Excess runoff from this heavy 
rain continues and flash flooding is likely occurring or will begin 
shortly in some low lying areas.

Some locations that will experience flooding include...
Hyden, Big Fork, Leatherwood, Hoskinston, Essie, Cinda, Arthur, Big
Laurel, Dryhill, Smilax, Mozelle, Daley, Kaliopi, Asher, Bobs Fork,
Thousandsticks, Napier, Cutshin, Stinnett and Yeaddiss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3704 8352 3714 8356 3718 8354 3720 8351
      3722 8351 3726 8348 3713 8308 3699 8314
      3690 8325

$$

JP
864 
WGUS73 KJKL 140025
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
825 PM EDT TUE JUN 13 2017

KYC095-131-193-140033-
/O.CAN.KJKL.FF.W.0019.000000T0000Z-170614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harlan KY-Leslie KY-Perry KY-
825 PM EDT TUE JUN 13 2017

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL HARLAN...LESLIE AND
SOUTHEASTERN PERRY COUNTIES IS CANCELLED...

The heavy rain has ended and high water is receding, and is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3704 8352 3714 8356 3718 8354 3720 8351
      3722 8351 3726 8348 3713 8308 3699 8314
      3690 8325

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:44 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 13, 4:44 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
444 PM EDT Tue Jun 13 2017

.SHORT TERM...(This evening through Wednesday night)
Issued at 444 PM EDT TUE JUN 13 2017

Thunderstorms are currently sliding southward through our
forecast area. Activity has become more organized with time as
well with a broken line of convection stretching from roughly LEX
to PBX. A few storms have been producing some very gusty winds,
nearly 40 kts at the Big Sandy Airport and about 40 mph at the
Rowan County mesonet site. These storms will continue to edge
southward through the late afternoon and should begin to show
signs of diminishing between now and sunset. With only about 2
hours left, plan to allow the Flash Flood Watch to run it's
course.

Models are in decent agreement for the short term. Convection
will continue to diminish tonight but may pick back up towards
dawn. This activity appears to develop from a weak impulse of
energy that the GFS/NAM show moving across the Midwest. With dew
points around 70 across the area, showers and thunderstorms will
be a good bet just about anytime Wednesday with daytime heating
and residual convective boundaries in place from todays storms.
The threat of rain will wane once again Wednesday night with loss
of diurnal heating.

Bottom line, our weather will be warm and muggy. Showers and
thunderstorms will be possible at just about any time but
with the expected, distinct diurnal flavor. With high dew points
in place do not see much of a drop off in temperatures through the
overnight periods, with lows generally in the mid to upper 60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 336 PM EDT TUE JUN 13 2017

Models are in good agreement with the evolution of the overall
upper air pattern with a transition to troughing in the eastern
part of the United States by next week. There are some differences
in the details but current trends are that the transition will
occur late in the weekend into early next week. At the surface a
cold front will move across the area Sunday night into Monday
morning, and this will usher in cooler and drier air.

Until the pattern change next week temperatures will continue to
average above normal and dewpoints will remain in the middle 60s
to lower 70s. With the humid conditions in place we'll also see a
daily chance of showers and thunderstorms. The best chance for
organized widespread showers and thunderstorms will come with the
cold front Sunday into Monday. After the frontal passage dewpoints
will fall to around 60 early next week and temperatures will
fall to normal or even slightly below normal values.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 200 PM EDT TUE JUN 13 2017

A typical summertime pattern. Convection has fired across much of
the region this afternoon and from all appearances some of it may
manage to affect SYM and SJS. However, exact impacts and timing
at specific TAF sites is still uncertain. For now kept VCTS for
in place for all terminals until trends become more definite, for
purposes of better timing. Thunderstorms expected again Wednesday
afternoon. Convection is expected to dissipate this evening.
Lingering moisture from rains could result in some fog impacts
overnight at our TAF sites and nearby locations. Otherwise, winds
will remain light and generally variable throughout the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM EDT this evening for KYZ044-050>052-
059-060-104-106>110-112-113-119-120.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...RAY
Hazardous weather outlook, Jun 13, 11:42 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
1142 AM EDT Tue Jun 13 2017

KYZ044-050>052-059-060-104-106>110-112-113-119-120-141100-
Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Clay City, Stanton,
Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman,
Pippa Passes, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
1142 AM EDT Tue Jun 13 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are likely this afternoon and possible tonight. Due
to the slow moving nature of the thunderstorms, some storms could
produce very heavy rainfall, which could lead to localized flash
flooding this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible at times from Wednesday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ058-068-069-079-080-083>088-111-114>118-141100-
Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-
Knox-Bell-Harlan-Lee-Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon,
McKee, Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Beattyville, Booneville, Hazard,
Manchester, Hyden, Jenkins, and Whitesburg
1142 AM EDT Tue Jun 13 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Scattered thunderstorms will be possible this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible at times from Wednesday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

JMW/RAY

In the hours before

Special weather statement, Jun 13, 5:18 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service JACKSON KY
518 PM EDT TUE JUN 13 2017

KYZ112>115-117-132145-
Breathitt-Perry-Knott-Owsley-Leslie-
518 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LESLIE...
SOUTHEASTERN OWSLEY...PERRY...WESTERN KNOTT AND SOUTH CENTRAL
BREATHITT COUNTIES...

At 517 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Buck to near Krypton to Shoal to
Whoopflarea. Movement was southeast at 20 mph.

Torrential rain, frequent lightning, wind gusts of 35 to 45 mph, and
dime size hail are possible with these storms.

Locations impacted include...
Hazard, Hindman, Hyden, Pippa Passes, Vicco, Buckhorn, Elic, Cody,
Buck, Leburn, Shoal, Viper, Daley, Carr Creek, Emmalena, Bearville,
Ivis, Thousandsticks, Bulan and Avawam.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3714 8354 3717 8355 3720 8351 3723 8353
      3724 8351 3726 8351 3727 8357 3734 8360
      3734 8349 3738 8338 3752 8314 3734 8284
      3719 8298 3719 8301 3716 8304 3713 8319
TIME...MOT...LOC 2117Z 301DEG 17KT 3748 8312 3732 8330 3728 8344 3729
8353

JP
Special weather statement, Jun 13, 5:45 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
545 PM EDT TUE JUN 13 2017

KYZ088-115-117-118-132215-
Perry-Harlan-Letcher-Leslie-
545 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT HARLAN...SOUTHWESTERN LETCHER...
SOUTHEASTERN LESLIE AND SOUTHEASTERN PERRY COUNTIES...

At 544 PM EDT, a strong thunderstorm was located over Nolansburg, or
9 miles northeast of Harlan, moving southeast at 25 mph.

Torrential downpours, frequent lightning, wind gusts up to 45 mph
and nickel size hail are possible with this storm.

Locations impacted include...
Harlan, Cumberland, Loyall, Evarts, Lynch, Benham, Bobs Creek,
Leatherwood, Bledsoe, Mary Alice, Arthur, Dizney, Chevrolet,
Louellen, Gilley, Elcomb, Clutts, Napier, White Star and Shields.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3699 8343 3707 8304 3698 8287 3693 8286
      3691 8288 3690 8287 3687 8291 3686 8299
      3685 8301 3685 8307 3678 8313 3674 8314
      3674 8320 3670 8335
TIME...MOT...LOC 2144Z 314DEG 23KT 3692 8318

JP
Special weather statement, Jun 13, 5:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
547 PM EDT TUE JUN 13 2017

KYZ113-115>118-132215-
Clay-Perry-Knott-Letcher-Leslie-
547 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LETCHER...
LESLIE...EASTERN PERRY...SOUTHWESTERN KNOTT AND SOUTHEASTERN CLAY
COUNTIES...

At 547 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hindman to Cordia to Diablock to Smilax
to near Essie to Hector. Movement was southeast at 20 mph.

Torrential downpours, frequent lightning, wind gusts of 35 to 45 mph
and pea to nickel size hail are possible with these storm.

Locations impacted include...
Hazard, Hindman, Hyden, Letcher, Bath, Vicco, Blackey, Elic, Big
Fork, Cody, Leatherwood, Hoskinston, Viper, Daley, Carr Creek, Isom,
Emmalena, Bearville, Colson and Lester.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3698 8359 3721 8368 3720 8347 3723 8333
      3727 8325 3737 8315 3740 8309 3720 8278
      3716 8289 3699 8311 3698 8314 3700 8313
      3702 8318 3700 8323 3697 8326 3696 8330
TIME...MOT...LOC 2147Z 319DEG 17KT 3732 8300 3729 8310 3723 8320 3715
8329 3710 8345 3713 8363

JP
Special weather statement, Jun 13, 5:48 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
548 PM EDT TUE JUN 13 2017

KYZ069-080-116-132245-
Jackson-Clay-Laurel-
548 PM EDT TUE JUN 13 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LAUREL...
SOUTHERN JACKSON AND CENTRAL CLAY COUNTIES THROUGH 645 PM EDT...

At 547 PM EDT, strong thunderstorms were clustered 9 miles southwest
of McKee, moving southeast at 15 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
London, Manchester, McKee, Shop Branch, Fogertown, Tyner, Privett,
Bush, Mershons, Shepherdtown, Hazel Patch, Herron, Hooker, Camp
Wildcat, Byron, Cruise, Sacker Gap, Herd, Hare and Peoples.

LAT...LON 3705 8386 3704 8389 3723 8424 3725 8423
      3724 8422 3727 8422 3731 8418 3730 8416
      3731 8413 3734 8414 3746 8401 3725 8357
      3704 8385
TIME...MOT...LOC 2147Z 304DEG 14KT 3731 8408

RAY
Local storm report, Jun 13, 5:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 WSW HYDEN             37.16N 83.39W
06/13/2017  M0.88 INCH       LESLIE             KY   PUBLIC

&&

JP
Local storm report, Jun 13, 6:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             4 SSW SALYERSVILLE      37.69N 83.08W
06/13/2017  E0.88 INCH       MAGOFFIN           KY   PUBLIC

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:50 AM EDTFlash Flood WatchJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 10 more8 hr
Jun 13, 2:22 PM EDTSpecial Weather StatementJKLFleming53 min
Jun 13, 3:00 PM EDTSpecial Weather StatementJKLMartin45 min
Jun 13, 3:04 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan26 min
Jun 13, 3:16 PM EDTSpecial Weather StatementJKLFloyd29 min
Jun 13, 3:32 PM EDTAreal Flood AdvisoryJKLFleming, Rowan118 min
Jun 13, 3:33 PM EDTSpecial Weather StatementJKLElliott, Menifee, Montgomery, Powell, Rowan27 min
Jun 13, 3:46 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike119 min
Jun 13, 3:51 PM EDTSpecial Weather StatementJKLPike39 min
Jun 13, 4:12 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
Jun 13, 4:13 PM EDTSpecial Weather StatementJKLFloyd, Knott47 min
Jun 13, 4:18 PM EDTAreal Flood AdvisoryJKLBell3 hr
Jun 13, 4:23 PM EDTFlash Flood WarningJKLBell2 hr
Jun 13, 4:30 PM EDTSpecial Weather StatementJKLEstill, Jackson, Owsley45 min
Jun 13, 4:44 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin46 min
Jun 13, 5:01 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Wolfe3 hr
Jun 13, 5:16 PM EDTFlash Flood WarningJKLFloyd, Knott3 hr
Jun 13, 5:18 PM EDTSpecial Weather StatementJKLKnott, Perry27 min
Jun 13, 5:21 PM EDTSevere Thunderstorm WarningJKLKnott, Leslie, Perry24 min
Jun 13, 5:45 PM EDTSpecial Weather StatementJKLHarlan30 min
Jun 13, 5:47 PM EDTSpecial Weather StatementJKLLeslie, Perry28 min
Jun 13, 5:48 PM EDTSpecial Weather StatementJKLClay, Jackson57 min
Jun 13, 5:53 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Jackson, Laurel, Leslie, Owsley and 1 more3 hr
Jun 13, 6:07 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel113 min
Jun 13, 6:31 PM EDTAreal Flood AdvisoryJKLHarlan, Letcher4 hr
Jun 13, 6:36 PM EDTSpecial Weather StatementJKLBell39 min
Jun 13, 7:39 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Whitley3 hr

Nearby

Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.